Alert archive / Nevada / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Elko, NV

December 26, 20154 counties in Nevada

NWS Elko, NV issued this wind chill advisory at Dec 26, 2015, 6:28 PM PST for 4 counties in Nevada. It took effect at Dec 27, 2015, 12:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 6:28 PM PST (02:28 UTC)
In effect from
Dec 27, 2015, 12:00 AM PST
Expired
Dec 27, 2015, 9:00 AM PST
In force
9 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -76 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1893 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-76 m²/s²
0-3 km storm-relative helicity
-146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS45 KLKN 270228
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
628 PM PST SAT DEC 26 2015

NVZ035-041-271430-
/O.NEW.KLKN.WC.Y.0002.151227T0800Z-151227T1700Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
628 PM PST SAT DEC 26 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
SUNDAY.

* WIND CHILL VALUES...20 BELOW TO 30 DEGREES BELOW ZERO.

* TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 

* IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT
  FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS.
  REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
2 follow-up statements
683 
WWUS45 KLKN 271100
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
300 AM PST SUN DEC 27 2015

NVZ037-272300-
/O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
/O.EXA.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
300 AM PST SUN DEC 27 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
CHILL ADVISORY IS IN EFFECT UNTIL 9 AM PST THIS MORNING.

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING INTO THE
  AFTERNOON.

* IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY
  WILL LOWER TO BRIEFLY BELOW A MILE.

* TEMPERATURES...MID 20S TO LOWER 30S.

* WINDS...NORTHWEST 10 TO 15 MPH.

* WIND CHILL VALUES...20 BELOW TO 30 DEGREES BELOW ZERO.

* TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT 
  FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. 
  REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ030-272300-
/O.NEW.KLKN.WW.Y.0019.151228T0600Z-151229T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
300 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST MONDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING AND AFTERNOON.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... 
  GOLCONDA SUMMIT 

* TEMPERATURES...MID 20S TO MID 30S.

* WINDS...NORTHWEST 10 TO 15 MPH

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY
  WILL BE LOWERED TO BELOW A MILE AT TIMES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ031-036-038-039-272300-
/O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...H D SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
300 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY.

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...THE HEAVIEST SNOW WILL OCCUR MONDAY MORNING AND
  AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D SUMMIT...
  BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...
  CARLIN...WELLS...PEQUOP SUMMIT 

* TEMPERATURES...WILL RANGE THROUGH THE 20S.

* WINDS...WEST TO NORTHWEST WINDS AROUND 10 MPH.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY
  WILL BE REDUCED TO BELOW A MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ034-272300-
/O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
300 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.


* TIMING...HEAVIEST SNOW WILL BE MONDAY INTO MONDAY EVENING.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS 

* TEMPERATURES...RANGE THROUGH THE 20S.

* WINDS...NORTHWEST 10 TO 15 MPH.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. VISIBILITY
  WILL BE REDUCED BELOW A MILE AT TIMES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ040-272300-
/O.NEW.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
300 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY.

* SNOW ACCUMULATIONS...1 TO 2 INCHES.

* TIMING...THE HEAVIEST SNOW WILL BE MONDAY AFTERNOON INTO MONDAY
  EVENING.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* TEMPERATURES...MID 20S TO MID 30S.

* WINDS...NORTHWEST 10 TO 15 MPH.

* IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY
  BRIEFLY LOWERING TO BELOW A MILE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ035-041-271700-
/O.CON.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
300 AM PST SUN DEC 27 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* WIND CHILL VALUES...20 BELOW TO 30 DEGREES BELOW ZERO.

* TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 

* IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT 
  FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. 
  REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

FITZSIMMONS
177 
WWUS45 KLKN 271703
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
903 AM PST SUN DEC 27 2015


NVZ037-272245-
/O.EXP.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/
/O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT...
EUREKA...DIAMOND VALLEY...PINTO SUMMIT
903 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM PST TUESDAY...
...WIND CHILL ADVISORY HAS EXPIRED...



* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING INTO THE 
  AFTERNOON.

* IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY 
  WILL LOWER TO BRIEFLY BELOW A MILE.

* TEMPERATURES...MID 20S TO LOWER 30S.

* WINDS...NORTHWEST 10 TO 15 MPH.

* TIMING...COLDEST WIND CHILLS WILL BE BETWEEN 4 AM AND 9 AM.

* LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT 

* IMPACTS...LIMIT OUTDOOR ACTIVITY WHEN POSSIBLE TO PREVENT 
  FROSTBITE OR HYPOTHERMIA. TAKE EXTRA CARE TO PROTECT PETS. 
  REMEMBER THAT WATER BOWLS FREEZE RAPIDLY IN THIS WEATHER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. 

&&

$$

NVZ035-041-271815-
/O.EXP.KLKN.WC.Y.0002.000000T0000Z-151227T1700Z/
WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT
903 AM PST SUN DEC 27 2015

...WIND CHILL ADVISORY HAS EXPIRED...



$$

NVZ030-272245-
/O.CON.KLKN.WW.Y.0019.151228T0600Z-151229T0600Z/
HUMBOLDT COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT
903 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 10 PM PST MONDAY...

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...THE HEAVIEST SNOW WILL BE MONDAY MORNING AND
  AFTERNOON.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY...
  GOLCONDA SUMMIT 

* TEMPERATURES...MID 20S TO MID 30S.

* WINDS...NORTHWEST 10 TO 15 MPH

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. 
  VISIBILITY WILL BE LOWERED TO BELOW A MILE AT TIMES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ031-036-038-039-272245-
/O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
NORTHERN ELKO COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...H D SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...
SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
903 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM PST TUESDAY...

* SNOW ACCUMULATIONS...1 TO 3 INCHES.

* TIMING...THE HEAVIEST SNOW WILL OCCUR MONDAY MORNING AND 
  AFTERNOON.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...H D 
  SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS... PEQUOP 
  SUMMIT...ELKO...SPRING CREEK...CARLIN 

* TEMPERATURES...WILL RANGE THROUGH THE 20S.

* WINDS...WEST TO NORTHWEST WINDS AROUND 10 MPH.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. 
  VISIBILITY WILL BE REDUCED TO BELOW A MILE AT TIMES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ034-272245-
/O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS...
LAMOILLE CANYON...HARRISON PASS
903 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM PST TUESDAY...

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* TIMING...HEAVIEST SNOW WILL BE MONDAY INTO MONDAY EVENING.

* LOCATIONS INCLUDE: SECRET PASS...LAMOILLE CANYON...HARRISON 
  PASS 

* TEMPERATURES...RANGE THROUGH THE 20S.

* WINDS...NORTHWEST 10 TO 15 MPH.

* IMPACTS...ROADS WILL BECOME SNOW COVERED AND SLICK. 
  VISIBILITY WILL BE REDUCED BELOW A MILE AT TIMES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

NVZ040-272245-
/O.CON.KLKN.WW.Y.0019.151228T1200Z-151229T1200Z/
NORTHWESTERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN
903 AM PST SUN DEC 27 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM PST TUESDAY...

* SNOW ACCUMULATIONS...1 TO 2 INCHES.

* TIMING...THE HEAVIEST SNOW WILL BE MONDAY AFTERNOON INTO 
  MONDAY EVENING. 

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN

* TEMPERATURES...MID 20S TO MID 30S.

* WINDS...NORTHWEST 10 TO 15 MPH.

* IMPACTS...ROADS TO BECOME SNOW COVERED AND SLICK. VISIBILITY 
  BRIEFLY LOWERING TO BELOW A MILE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/MAP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE
EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE
LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Dec 26, 6:20 PM PST, 8 minutes earlier.

Area forecast discussion, Dec 26, 6:20 PM PST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
620 PM PST SAT DEC 26 2015

.SYNOPSIS...A COUPLE WEAK WEATHER SYSTEMS WILL BRING A FEW SNOW
SHOWERS TO THE SILVER STATE NEXT WEEK. OTHERWISE AN EXTENDED COLD
WEATHER PATTERN IS IN STORE.

&&

.UPDATE...LATEST OBSERVATION CAME IN AT -12F AT OUR COOP STATION
IN WILDHORSE. ALSO...CURRENT TEMPERATURES AT EUREKA AND ELKO ARE
EITHER BELOW ZERO AT THIS TIME OR GETTING CLOSE TO IT. THEREFORE...WENT
AHEAD AND DECREASED MORNING LOWS TOMORROW FOR MANY LOCALES IN
NORTHERN NEVADA. ALSO...WITH THE DROP IN FORECAST TEMPS...ISSUED A
WIND CHILL ADVISORY FOR THE SOUTHEAST ZONES AS THE WIND SPEED IS
JUST OVER ADVISORY CRITERIA. TEXT PRODUCTS WILL BE OUT
SOON...GRIDS HAVE BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED AT 227 PM /

SHORT TERM...TONIGHT THROUGH TUESDAY. BIGGEST NEWS...VISIBLE
SATELLITE SHOWS VERY FEW CLOUDS OVER NEVADA WITH LOTS OF SNOW COVER.
WINDS ON THE LIGHT SIDE EXCEPT FOR CENTRAL AND EASTERN NEVADA AND
THEY ARE EXPECTED TO WANE OVERNIGHT. REASON FOR THE WIND THERE? A
1041 MB SURFACE CENTERED ON ELKO WITH SURFACE RIDGES EXTENDING INTO
SOUTHWEST NV AND WESTERN UT. THERE IS AN ATTENDANT TIGHT PRESSURE
GRADIENT...FOR THE TIME BEING...OVER CENTRAL AND SOUTHERN NV WHICH
IS DRIVING THE WINDS.

AS THE HIGH DRIFTS, WINDS WILL DIE DOWN AND DIRTY UPPER RIDGE WILL
MOVE IN AND WEAKEN SOME...THROUGH SUNDAY AFTERNOON WHEN RIDGE AXIS
EXITS STATE. IT WILL BE REPLACED BY A PROACTIVE TROUGH ALONG THE
WEST COAST WHOSE ORIENTATION WILL KEEP A FRIGID NORTHERLY TRAJECTORY
INTO THE GREAT BASIN THROUGH THE SHORT TERM FORECAST PERIOD...ALONG
WITH SOME COLD MARINE AIR.

POPS RETURN TO THE REGION LATE SUNDAY AND CHANCES FOR SNOW EXTEND
ACROSS THE FORECAST AREA THROUGH TUESDAY. QPF IS NOT HIGH SO NOT
EXPECTING MUCH ADDED ACCUMULATION.

TEMPS...TONIGHT...FRIGID. COLDEST OF THE YEAR. DROPPED MINS DOWN
ANYWHERE FROM 3 TO 15 DEGREES DEPENDING ON SNOW COVER AND EXPECTED
CLOUD DEVELOPMENT. HUMBOLDT COUNTY WILL GET SOME CLOUDS SOONER THAN
ANYONE ELSE SO REDUCED THEIR SUNDAY MORNING MINS THE LEAST. WINDS
WILL KEEP WHITE PINE AND NORTHERN NYE FROM DROPPING RIGHT AWAY AFTER
SUNSET. NORTHERN LANDER/EUREKA AND ELKO COUNTIES WILL DROP FAST AND
HARD. SOME PLACES IN ELKO COUNTY WILL SEE -12 TO -20 FOR A LOW. MAY
BE A FEW SPOTS THAT HIT THE -20S TONIGHT.

CLOUDS WILL KEEP A STRONG WARMING OF MAX TEMPS FROM HAPPENING DURING
THE SHORT TERM PERIOD BUT WILL HAVE A DECIDEDLY DAMPING EFFECT ON
MIN TEMPS...KEEPING THEM FROM DROPPING TOO FAST...OR WARMING UP TOO
MUCH.

EXPECT SOME FREEZING FOG IN PATCHES TONIGHT ESPECIALLY IN VALLEYS
AND PLACES NEAR ANY MOISTURE SOURCE.

LAST...THE WIND CHILL ADVISORY WHICH EXPIRED SATURDAY MORNING WILL
NOT BE RE-ISSUED FOR SUNDAY MORNING DUE TO LIGHT WINDS. TEMPS WILL
BE FRIGID BUT WINDS AND WIND CHILLS WILL NOT MEET THE NATIONAL
CRITERIA. WILL PROBABLY ISSUE A SPS ON THE TEMPS NONETHELESS.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. THE LONGWAVE TROF
AXIS WILL BE OVER THE SPINE OF THE ROCKIES. EXPECTING THE 500 MB
HEIGHTS TO BUILD OVER CALIFORNIA...WITH SOME SHORT WAVE ENERGY
DIGGING BACK INTO THE GREAT BASIN...ALBEIT A VERY DRY
PERTURBATION. EXPECT A BLOCKING PATTERN TO SET UP. WITH SNOW PACK
IN PLACE OVER MOST OF THE VALLEYS...EXPECT A PROLONGED COLD SNAP
WITH HIGH TEMPS IN THE 20S. TEMPERATURES WILL RUN 12 TO 15F BELOW
NORMAL AT KEKO...KELY...AND KWMC.

AVIATION...VFR CONDITIONS EXPECTED FOR THE ENSUING 24 HR PERIOD.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY FOR
NORTHEASTERN NYE COUNTY-WHITE PINE COUNTY.

&&

86/89

In the hours before

Special weather statement, Dec 26, 1:54 PM PST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
154 PM PST SAT DEC 26 2015

NVZ030-031-033>041-271800-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE...
OWYHEE...SILVER ZONE PASS...WEST WENDOVER...LEE...RUBY LAKE...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS...ELY...RUTH...
MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...
BATTLE MOUNTAIN...EMIGRANT PASS...AUSTIN...DIAMOND VALLEY...
EUREKA...EUREKA AIRPORT...GARDEN PASS...GILLMAN SPRINGS...
GRASS VALLEY...ELKO...SPRING CREEK...CARLIN...WELLS...
RUBY VALLEY...PEQUOP SUMMIT...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
154 PM PST SAT DEC 26 2015

...LIFE-THREATENING COLD EXPECTED ACROSS MANY LOCATIONS IN
NORTHERN...CENTRAL...AND EASTERN NEVADA...

THE EXTREME COLD WILL NOT BE LIFE THREATENING IF YOU TAKE SOME
PRECAUTIONS. IT IS EASY TO GET SO COLD YOU START MAKING POOR
DECISIONS. IN EXTREME COLD...BRAIN FUNCTION SLOWS DOWN. THERE IS
LITTLE CHANCE FOR A STRONG WARMING TREND FOR A FEW DAYS. JUST BE
CAREFUL.

RESIDENTS ACROSS NORTHERN NEVADA ARE URGED TO TAKE PRECAUTIONS
DUE TO THE EXTREME COLD. LIMIT YOUR OUTDOOR EXPOSURE TO A FEW
MINUTES TO AVOID FROSTBITE. IF HEATING YOUR HOUSE BY PROPANE
OR FUEL OIL...MAKE SURE YOUR TANKS ARE FULL. ENSURE VEHICLES ARE
WINTERIZED...HAVE A STRONG BATTERY...AND IF IT IS A DIESEL MAKE
SURE IT IS PLUGGED IN. DON'T FORGET YOUR PETS AND ANIMALS NEED
SHELTER TO ESCAPE THE COLD AND HAVE A FRESH WATER SUPPLY. IF
TRAVELING ACROSS NORTHERN NEVADA...ENSURE YOU PACK A WINTER
SURVIVAL KIT.

VISIT WWW.WEATHER.GOV/ELKO FOR THE LATEST WEATHER INFORMATION

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:00 AM PSTWinter Weather AdvisoryLKNElko, Eureka, Humboldt, Lander, Nye, White Pine35 hr

Nearby

Wind Chill Advisories in Nevada, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.